Texas, 2015Hail in Texas, June 11 to 12, 2015
June 11 to 12, 2015 · NWS AMA · 13 events in 7 counties and zones
Thunderstorms brought large hail to portions of the Texas Panhandle. Hailstones as big as baseballs fell near Gruver and were reported by more than one source to be the shape of a disc.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought large hail to portions of the Texas Panhandle. Hailstones as big as baseballs fell near Gruver and were reported by more than one source to be the shape of a disc. This storm tracked eastward into Ochiltree County producing quarter size hail near Farnsworth and Wolf Creek Park. Other locations that experienced hail that was at least quarter size include; just south of Boys Ranch, just east of Dalhart, and eastern Sherman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 3:09 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 11, 3:09 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT THU JUN 11 2015
.DISCUSSION...
LATEST SURFACE ANALYSIS HAS A WEAK COLD FRONT ORIENTED ROUGHLY EAST
TO WEST ACROSS THE NORTHERN PORTION OF THE AREA AND A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS THE NORTHWEST TEXAS PANHANDLE.
SLIGHTLY DEEPER MIXING IS APPARENT WEST OF THE SURFACE TROUGH AS
EVIDENT BY VEERED SURFACE WINDS AND LOWER DEW POINTS. FURTHER EAST
ACROSS MUCH OF THE REGION MIXING HAS BEEN INEFFECTIVE AT
SIGNIFICANTLY LOWERING DEW POINTS WITH LOW TO MID 60S PREVALENT
GENERALLY EAST OF THE SURFACE TROUGH AXIS. THE MOST EXTENSIVE CU
DEVELOPMENT SO FAR HAS BEEN ACROSS THE NORTHWEST BEHIND THE COLD
FRONT WHERE LOW LEVEL MOIST NORTHEASTERLY FLOW IS PRESENT AND THIS
WILL PROBABLY BE THE AREA WHERE CONVECTION DEVELOPS FIRST. ANOTHER
AREA OF INTEREST IS FURTHER SOUTH JUST WEST OF AMARILLO WHERE
RADAR/SATELLITE TRENDS AND SURFACE OBS HINT AT A WEAK CYCLONIC
CIRCULATION AND ENHANCED CONVERGENCE. ANY DEVELOPMENT THROUGH EARLY
EVENING SOUTH OF THE COLD FRONT SHOULD BE ISOLATED. SURFACE HEATING
OF A RELATIVELY MOIST BOUNDARY LAYER HAS RESULTED IN MODERATE
INSTABILITY ACROSS THE ENTIRE AREA AND THIS SHOULD CONTRIBUTE TO
ROBUST UPDRAFTS AND POTENTIAL FOR AT LEAST BRIEF/MARGINAL SEVERE
HAIL/WIND EPISODES. THE BETTER CHANCE OF ORGANIZED UPDRAFTS WILL BE
FURTHER NORTH WHERE IMPINGING SPEED MAX HAS RESULTED IN 30-40 KNOTS
OF DEEP LAYER SHEAR BEGINNING TO OVERSPREAD THAT SECTION OF THE
FORECAST AREA.
MODELS ARE IN FAIR AGREEMENT ON THE SYNOPTIC SCALE AND SHOW LARGE
SCALE ASCENT INCREASING TONIGHT ACROSS THE AREA AS AN UPPER LEVEL
TROUGH APPROACHES FROM THE WEST. A PRECEDING WAVE MOVING FROM THE
CENTRAL PLAINS INTO THE MIDWEST HAS FORCED A COLD FRONT (MENTIONED
ABOVE) SOUTHWARD IN THE LEE OF THE ROCKIES INTO THE OKLAHOMA PANHANDLE
AS OF EARLY THIS AFTERNOON. POST FRONTAL AIR MASS IS SLIGHTLY COOLER
BUT JUST AS MOIST WITH DEW POINTS IN THE LOW TO MID 60S ACROSS WEST
KANSAS AND EVEN INTO NEBRASKA. WITH MOIST INCREASINGLY UPSLOPE
SURFACE FLOW POST FRONTAL...IN COMBINATION WITH COOLING ALOFT/ASCENT
IN AN AREA OF FAIRLY SIGNIFICANT UPPER LEVEL DIFLUENCE FROM
APPROACHING UPPER LEVEL TROUGH...CONVECTION MAY BECOME RATHER
WIDESPREAD ACROSS EASTERN COLORADO INTO SOUTHWEST KANSAS THIS
EVENING...AND EVENTUALLY INTO THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE. MODELS MAY BE TOO SLOW WITH THE SOUTHWARD MOVEMENT OF THE
FRONT...PARTICULARLY IF WIDESPREAD CONVECTION AND COLD POOL
GENERATION AUGMENT THIS BOUNDARY THIS EVENING. IN SUCH A
CASE...COMPOSITE COLD FRONT/OUTFLOW MAY CLEAR MOST IF NOT ALL OF THE
AREA BY MORNING WHICH IS CONTRARY TO WHAT SOME GUIDANCE SUGGESTS.
THIS BRINGS A MYRIAD OF FORECAST CHALLENGES FROM POTENTIAL FOR SOME
POST FRONTAL LOW STRATUS TO THE DEGREE OF DESTABILIZATION THAT WILL
OCCUR TOMORROW AFTERNOON...AND TRYING TO TIME THE HIGHEST
PRECIPITATION PROBABILITIES. MODELS ARE IN GENERAL AGREEMENT IN LOW
LEVEL JET STRENGTHENING FRIDAY EVENING AND A DISTINCT LOW LEVEL
THETA-E RIDGE. MOISTURE BECOMES QUITE ANOMALOUS DURING THIS TIME AND
SO THERE IS SOME THREAT FOR LOCALIZED FLOODING FROM THE POTENTIAL
OF A BACK BUILDING MCS FRIDAY EVENING AND EARLY FRIDAY NIGHT.
WEAK NEGATIVE 500 MB HEIGHT ANOMALIES WILL LINGER THROUGH THE
WEEKEND AS BROAD WEAK TROUGHING PERSISTS PER MEAN ENSEMBLE GUIDANCE.
THIS ALONG WITH CONTINUED ANOMALOUS MOISTURE (PWAT VALUES FROM
1.00-1.50 IN THE WESTERN HALF AND OVER 1.50 IN THE EAST) WILL
NECESSITATE RELATIVELY HIGH PRECIPITATION PROBABILITIES THROUGH AT
LEAST MONDAY. TIMING OF INDIVIDUAL WAVES AND PERIODS OF GREATEST
PROBABILITIES IS DIFFICULT TO RESOLVE AT THIS TIME RANGE AS IT WILL
BE DEPENDENT ON SMALL SCALE EMBEDDED MID-UPPER WAVES AND MESOSCALE
SURFACE BOUNDARIES. LATER FORECASTS WILL BE ABLE TO BETTER DELINEATE
THIS BETTER. AS PREVIOUS DISCUSSION MENTIONS...FLOODING IS
INCREASINGLY BECOMING A CONCERN BUT THE ABOVE MENTIONED SMALLER SCALE
AND TEMPORAL DETAILS MAKE HIGHLIGHTING A SPECIFIC AREA AND SEGMENTING
A SPECIFIC TIME FOR A FLASH FLOOD WATCH DIFFICULT AT THIS POINT AND
WILL DEFER POSSIBLE ISSUANCE TO LATER SHIFTS.
DRIER WEATHER SHOULD OCCUR BY MID WEEK AS A MORE ZONAL AND LESS
PERTURBED FLOW PATTERN DEVELOPS. EVEN WITH THESE CHANGES ON THE
LARGE SCALE MEDIUM RANGE GUIDANCE STILL HAS A PERIODIC QPF SIGNAL
ESPECIALLY WEDNESDAY AND THURSDAY. MOUNTAIN CONVECTION PROPAGATING
EASTWARD IN MEAN WESTERLY FLOW ENHANCED BY DIFFICULT TO TIME/RESOLVE
SHORTWAVES MAY IMPACT AT LEAST WESTERN PORTION OF THE AREA BY THEN.
LATER FORECASTS WILL BETTER REFINE THIS POTENTIAL.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 77 61 78 64 / 30 70 50 60 60
BEAVER OK 63 70 61 81 64 / 80 70 70 60 60
BOISE CITY OK 58 66 55 78 60 / 80 60 40 50 40
BORGER TX 66 77 63 80 66 / 60 70 60 60 60
BOYS RANCH TX 63 78 61 80 64 / 40 50 40 60 60
CANYON TX 65 79 61 80 63 / 30 60 50 60 60
CLARENDON TX 66 81 63 79 65 / 50 70 70 60 60
DALHART TX 60 71 57 79 61 / 60 50 40 50 50
GUYMON OK 61 69 59 80 63 / 80 70 60 60 50
HEREFORD TX 64 81 60 80 63 / 30 40 40 60 60
LIPSCOMB TX 66 76 63 79 66 / 80 70 70 60 60
PAMPA TX 64 76 60 78 64 / 60 70 70 60 60
SHAMROCK TX 67 81 64 80 65 / 50 70 80 60 60
WELLINGTON TX 68 84 66 82 67 / 50 70 80 60 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
03/17
Hazardous weather outlook, Jun 11, 3:22 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT THU JUN 11 2015
OKZ001>003-TXZ001>020-120930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
422 PM CDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THIS EVENING AND TONIGHT. A FEW STORMS THAT FORM MAY
BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE
THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
FRIDAY THROUGH TUESDAY. SOME STORMS THAT DEVELOP ON FRIDAY AFTERNOON
AND EVENING MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY
ACCOMPANY THE THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT...AND THEN
AGAIN FRIDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 11, 4:55 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT THU JUN 11 2015
TXZ002-112345-
SHERMAN TX-
555 PM CDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 645
PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF STRATFORD...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3617 10162 3616 10162 3623 10209 3639 10209
3644 10162
TIME...MOT...LOC 2255Z 276DEG 13KT 3629 10198
NFHail, Sherman
- When
- June 11, 5:25 PM CST
- Where
- Sherman County, 10.87 mi NE of Lautz
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.310, -101.870
Hail ranging from quarter to golf ball size fell 12 miles east of Stratford. Most of the hailstones were around the size of quarters with only a few golf ball size stones.
Hail, Hansford
- When
- June 11, 6:20 PM CST
- Where
- Hansford County, Gruver
- Measured
- 2 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.270, -101.400
Hail up to 2 inches in diameter fell in Gruver.
Hail, Hansford
- When
- June 11, 6:28 PM CST
- Where
- Hansford County, 6.09 mi SW of Gruver
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.210, -101.480
A report of ping pong ball size hail was received from 5 miles southwest of Gruver via MPING.
Hail, Hansford
- When
- June 11, 6:30 PM CST
- Where
- Hansford County, 1.81 mi WSW of Gruver
- Measured
- 2 in hail
- Reported by
- County Official
- Coordinates
- 36.260, -101.430
Hail up to 2 inches in diameter was reported one miles west of Gruver.
Hail, Hansford
- When
- June 11, 6:35 PM CST
- Where
- Hansford County, 5.61 mi E of Gruver
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.260, -101.300
Hail up to the size of half dollars was reported 6 miles east of Gruver.
Hail, Hansford
- When
- June 11, 6:35 PM CST
- Where
- Hansford County, 1.31 mi ESE of Gruver
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.260, -101.380
Hail up to the size of baseballs was reported 2 miles east of Gruver. The viewer reported that the hailstones were disc shaped.
Hail, Hansford
- When
- June 11, 6:45 PM CST
- Where
- Hansford County, 0.89 mi SW of Gruver
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.260, -101.410
Hail slightly larger than golf balls was reported one mile southwest of Gruver.
Hail, Ochiltree
- When
- June 11, 7:05 PM CST
- Where
- Ochiltree County, 3.41 mi ENE of Farnsworth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.290, -100.910
Quarter size hail was reported 4 mile southeast of Farnsworth.
Hail, Ochiltree
- When
- June 11, 7:55 PM CST
- Where
- Ochiltree County, 13.86 mi SSE of Perryton Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.220, -100.640
Quarter size hail broke a skylight one mile north of Wolf Creek Park.
Hail, Lipscomb
- When
- June 11, 9:15 PM CST
- Where
- Lipscomb County, 2.23 mi E of Lipscomb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.230, -100.230
Quarter size hail 2 miles east of Lipscomb.
Hail, Oldham
- When
- June 11, 9:24 PM CST
- Where
- Oldham County, 4.15 mi S of Boys Ranch
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.470, -102.250
Pea to nickel size hail was reported 3 miles south of Boys Ranch.
Hail, Dallam
- When
- June 11, 9:25 PM CST
- Where
- Dallam County, 4.52 mi E of Dalhart
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.440
Hail between one half inch and three quarters of an inch in diameter was reported 4 miles east of Dalhart.
Hail, Carson
- When
- June 12, 12:08 AM CST
- Where
- Carson County, 0.56 mi E of Skellytown
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.570, -101.170
Nickel to quarter size hail was reported in Skellytown.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Washington, June 11, 20151 death · 1 event
- Flooding in Nebraska, June 11 to 18, 2015$795,000 · 6 events
- Hail and Damaging Wind in Ohio, June 11, 2015$250,000 · 1 in hail · 5 events
- Tornado and Flash Flooding in Missouri, June 11 to 12, 2015$50,000 · EF0 · 30 events
- Flash Flooding and Flooding in Colorado, June 11 to 12, 2015$135,000 · 9 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2015$86,000 · 1 in hail · 14 events
- Flooding in Iowa, June 11 to 17, 2015$130,000 · 4 events
- Flash Flooding and Hail in Colorado, June 11, 2015$35,000 · 3 in hail · 29 events
- Tornado in Illinois, June 11, 2015$10,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, June 11, 2015$19,000 · 60 kt wind · 11 events
- Flood and Hail in Kansas, June 11 to 12, 20151.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, June 11, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591698, 591699, 591701, 591702, 591703, 591704, 591705, 591706, 591707, 591708, 591709, 591710, 591711.